Alert archive / New York / Gale Warnings in 2023

Gale Warning 7, NWS New York, NY

February 27, 2023

NWS New York, NY issued this gale warning at Feb 27, 2023, 3:57 AM EST. It took effect at Feb 27, 2023, 6:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2023, 3:57 AM EST (08:57 UTC)
In effect from
Feb 27, 2023, 6:00 PM EST
Expired
Feb 28, 2023, 9:00 AM EST
In force
15 hr
Issued by
NWS New York, NY

The text

As transmitted.

507 
WHUS71 KOKX 270857
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
357 AM EST Mon Feb 27 2023

ANZ350-353-355-272300-
/O.CAN.KOKX.SC.Y.0030.000000T0000Z-230227T0900Z/
/O.UPG.KOKX.GL.A.0008.230227T2300Z-230228T1100Z/
/O.NEW.KOKX.GL.W.0007.230227T2300Z-230228T1400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
357 AM EST Mon Feb 27 2023

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST
TUESDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 35 kt and seas 
  5 to 8 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...From 6 PM this evening to 9 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ331-335-338-345-272300-
/O.NEW.KOKX.SC.Y.0031.230227T2300Z-230228T1400Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
357 AM EST Mon Feb 27 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
EST TUESDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt.

* WHERE...Long Island Sound west of the Orient Point and the 
  Connecticut River, New York Harbor, and South Shore Bays from 
  Jones Inlet through Shinnecock Bay.

* WHEN...From 6 PM this evening to 9 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ332-340-272300-
/O.NEW.KOKX.SC.Y.0031.230227T2300Z-230228T1800Z/
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
357 AM EST Mon Feb 27 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM
EST TUESDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt. Seas 3 to
  5 feet expected on eastern Long Island Sound.

* WHERE...Long Island Sound east of Orient Point and the 
  Connecticut River, and Peconic and Gardiners Bays.

* WHEN...From 6 PM this evening to 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
4 follow-up statements
172 
WHUS71 KOKX 272024
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
324 PM EST Mon Feb 27 2023

ANZ350-353-355-281100-
/O.CON.KOKX.GL.W.0007.230227T2300Z-230228T1400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
324 PM EST Mon Feb 27 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...

* WHAT...East winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 9 feet expected.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 9 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ331-335-338-345-281100-
/O.CON.KOKX.SC.Y.0031.230227T2300Z-230228T1400Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
324 PM EST Mon Feb 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
TUESDAY...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Long Island Sound west of the Orient Point and the 
  Connecticut River, New York Harbor, and South Shore Bays from 
  Jones Inlet through Shinnecock Bay.

* WHEN...Until 9 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ332-340-281100-
/O.CON.KOKX.SC.Y.0031.230227T2300Z-230228T1800Z/
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
324 PM EST Mon Feb 27 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
TUESDAY...

* WHAT...East winds 10 to 20 kt with gusts up to 30 kt and seas 
  3 to 5 feet expected.

* WHERE...Long Island Sound east of Orient Point and the 
  Connecticut River, and Peconic and Gardiners Bays.

* WHEN...Until 1 PM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
633 
WHUS71 KOKX 280847
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
347 AM EST Tue Feb 28 2023

ANZ350-353-355-281400-
/O.CON.KOKX.GL.W.0007.000000T0000Z-230228T1400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
347 AM EST Tue Feb 28 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...East winds 20 to 30 kt with gusts up to 35 kt and seas 
  6 to 9 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ331-281415-
/O.EXT.KOKX.SC.Y.0031.000000T0000Z-230228T1800Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
347 AM EST Tue Feb 28 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Long Island Sound from Port Jefferson and New Haven 
  east to Orient Point and the Connecticut River.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ335-338-345-281400-
/O.CON.KOKX.SC.Y.0031.000000T0000Z-230228T1400Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
347 AM EST Tue Feb 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...East winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Long Island Sound west of Port Jefferson and New 
  Haven, New York Harbor, and South Shore Bays from Jones Inlet 
  through Shinnecock Bay.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ332-340-281415-
/O.CON.KOKX.SC.Y.0031.000000T0000Z-230228T1800Z/
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
347 AM EST Tue Feb 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to
  5 feet on eastern Long Island Sound.

* WHERE...Long Island Sound east of Orient Point and the 
  Connecticut River, and Peconic and Gardiners Bays.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
678 
WHUS71 KOKX 281116
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
616 AM EST Tue Feb 28 2023

ANZ350-353-355-281400-
/O.CON.KOKX.GL.W.0007.000000T0000Z-230228T1400Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
616 AM EST Tue Feb 28 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* WHAT...East winds 20 to 25 kt with gusts up to 35 kt and seas 
  8 to 12 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ335-338-345-281400-
/O.CON.KOKX.SC.Y.0031.000000T0000Z-230228T1400Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
616 AM EST Tue Feb 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Long Island Sound west of Port Jefferson and New 
  Haven, New York Harbor, and South Shore Bays from Jones Inlet 
  through Shinnecock Bay.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ331-332-340-281415-
/O.CON.KOKX.SC.Y.0031.000000T0000Z-230228T1800Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
616 AM EST Tue Feb 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...East winds 15 to 20 kt with gusts up to 30 kt. Seas 3 to
  5 ft on eastern Long Island Sound.

* WHERE...Long Island Sound east of Port Jefferson and New 
  Haven, and Peconic and Gardiners Bays.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine
652 
WHUS71 KOKX 281400
MWWOKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service New York NY
900 AM EST Tue Feb 28 2023

ANZ350-353-355-010300-
/O.EXP.KOKX.GL.W.0007.000000T0000Z-230228T1400Z/
/O.EXB.KOKX.SC.Y.0031.000000T0000Z-230301T1000Z/
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
900 AM EST Tue Feb 28 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 11 feet.

* WHERE...Sandy Hook NJ to Montauk Point NY out 20 nm.

* WHEN...Until 5 AM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ335-338-345-281500-
/O.EXP.KOKX.SC.Y.0031.000000T0000Z-230228T1400Z/
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
900 AM EST Tue Feb 28 2023

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds have fallen below Advisory levels. 

$$

ANZ331-332-340-281800-
/O.CON.KOKX.SC.Y.0031.000000T0000Z-230228T1800Z/
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
900 AM EST Tue Feb 28 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...East winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Long Island Sound east of Port Jefferson and New 
  Haven, and Peconic and Gardiners Bays.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

For more details, see the Coastal Waters Forecast from 
National Weather Service New York NY, or visit
https://www.weather.gov/okx/marine

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 27, 12:38 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Feb 27, 12:38 AM EST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service New York NY
1238 AM EST Mon Feb 27 2023

.SYNOPSIS...
A weak cold front passes through the region this evening
followed by building high pressure into Monday. Low pressure
will then impact the area late Monday evening into Tuesday.
High pressure briefly builds in for Wednesday with a frontal
system moving through the area Wednesday night into Thursday.
There is then the potential for another low pressure system to
impact the area at the end of the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A cold front has passed through, with winds out of the NW-N and
mostly clear skies. Low temps will be seasonable, ranging from
the lower 20s inland to around freezing across the NYC metro
area.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
Attention then turns to the increasing potential for a winter storm
to impact the local area late Monday into Tuesday AM.

A shortwave trough approaches the region through the OH Valley
becoming negatively tilted, but sheared, as it traverses the
area early on Tuesday. The main sfc low tracks up across the
Great Lakes into western NY as a secondary low pressure develops
off of DelMarVa by late Monday night and heads south of Long
Island. To the north, high pressure at the surface located over
SE Canada and northern ME retreats to the northeast, leaving
behind a cold air mass.

The guidance has continued to shift the secondary sfc and h7 low
to the south this cycle in addition to delaying the onset of
any precipitation until near 00Z Tuesday, and this forecast
update largely accounts for these changes. There is been fairly
good consistency, even with the newer CAM guidance / 12Z HREF,
and even the NBM, in total liquid equivalent amounts from the
system of between 0.5" and 0.75" and that continues to remains
valid.

While we will be cold aloft, southeast surface flow strengthens as
the surface low to the south deepens offshore and so the typical
ptype challenges with any coastal system--and a fairly quick mover
at that--are in play here. Precipitation will begin as all snow
across the entire CWA out ahead of the low and will changeover
to a mix of snow and rain across the coastal Plain late Monday
night. The trick is how quick will the boundary layer warm for
the ptype changeover from south to north, and this of course
will impact overall snowfall amounts. The southward trend and
the colder solutions have resulted in an increase in snowfall
amounts across the interior for points north and west of NYC,
where advisories have been posted for all but Orange County,
where the winter storm watch will remain given the increased
snowfall totals, which are approaching warning criteria.

The heaviest precipitation looks to fall on the front end of this
system, from around 00-06Z Tuesday, and it's worth noting that much
of the 12Z guidance is depicting a decent h7 frontogenetic band
during this period where a period of the heaviest snow may
fall. HREF is showing decent probabilities (50%-70%) of >1" per
hour snowfall rates between 00 and 06Z suggesting much of the
accumulation may occur earlier on in the system. Overall, a
widespread 3-5" is a good bet across the advisory area, with
1-3" elsewhere. Again for NYC, LI, eastern NJ and coastal CT,
these amounts may be a bit higher should the changeover to rain
occur later, and the amounts may be lower should the changeover
occur faster. Forecast thermal profiles have been trending less
in the way of any ice/sleet between the snow to rain changeover
at the coasts, with less of a mid level warm nose, but cannot
rule out a short period of ice/mixed precip during the
transition. It's likely that the far interior will not see any
changeover to rain given the current track of the surface low.

Easterly winds strengthen late Monday into Monday night with coastal
areas possibly seeing gusts as high as 30-35 mph overnight.

Precipitation will end from west to east on Tuesday though the day
looks to remain cloudy as the low pulls away to the northeast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
High pressure builds over the area on Wednesday with fairly benign
conditions expected. The next frontal system moves into the area
late in the day on Wednesday and into Thursday night. Models differ
on how they handle this approaching system where the GFS/ECMWF bring
a primary low over the Great Lakes and develop a secondary low along
the cold front somewhere over the area. The CMC brings the primary
low overhead which may result in a slightly cooler solution. The
consensus now is for any precipitation to be in the form of plain
rain with a strengthening southerly flow ahead of the cold frontal
system. This system moves eastward by Thursday night with a brief
period of dry weather expected ahead of the more potent low pressure
system expected to impact the area by Friday.

Models remain uncertain as to the exact track of the system set to
impact the area late in the week. Overall, an energetic vorticity
maximum rounds the base of a trough over the Central US on thursday
and ejects toward the east coast allowing for a rapidly developing
low pressure system to approach and impact the area. The GFS has
been consistently more progressive with this system and has the low
pressure passing overhead resulting in a mostly wet and warmer
solution. The CMC and ECMWF have been a bit slower with the system
and it remains a bit more suppressed to the south as high pressure
over southeastern Canada prevents the system from quickly moving off
to the northeast. This would result in a colder and snowier solution
for much of the area. The placement of this high pressure will be
critical in determining how much cold air will be at the surface and
where the low pressure system ultimately tracks. Thereafter, high
pressure moves in for the weekend.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
High pressure will build in through Monday morning, then pass east
in the afternoon. Low pressure will impact the area with wintry
weather beginning Monday evening.

Post frontal winds NW-N less than 10 kt should shift SE in the
afternoon. Light snow and MVFR/IFR cond develop at the Hudson Valley
and NYC metros around 23Z-24Z and then spread east through 02Z. The
metros may start to see a mix with sleet after 04Z-05Z.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

No unscheduled AMD expected. Timing of precip type changes
still uncertain especially for KJFK/KEWR.

OUTLOOK FOR 06Z TUESDAY THROUGH FRIDAY...

Late Monday night into Tuesday morning: IFR cond expected. with
snow/sleet/rain at the NYC metros/KISP and mainly snow for the CT
terminals/KHPN/KSWF, where several inches of accumulation likely.

Runway Accumulations (these will likely be revised or the 09Z
scheduled AMD):

KJFK/KISP: Up to 2 inches
KLGA/KEWR/KTEB: 1-3 inches
KHPN/KBDR/KGON: 3-5 inches
KSWF: 4-6 inches

Tuesday afternoon: Conds improving to MVFR or VFR.

Tuesday Night: VFR. NW 10-15G20kt.

Wednesday: VFR.

Thursday: MVFR or lower cond in rain.

Friday: MVFR or lower cond in rain/snow.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
SCA remains in effect for the ocean as seas remain elevated,
and as gusty NW flow returns after cold fropa. High pressure
building in should then allow winds to diminish and seas to drop
below SCA levels late tonight.

Low pressure then approaches the waters Monday night into
Tuesday, with easterly gales possible on the ocean waters. A
Gale Watch remains in effect Monday night into Tuesday, with
gusts 35-40 kt and seas building 7-9 ft.

SCA conditions may linger into Wednesday morning before
diminishing Wednesday and into Wednesday night. Increasing
southerly flow ahead of the next frontal system will allow winds
to approach 25 kt gusts and SCA conditions on the oceans and
possibly eastern LIS and Peconic and Gardiners Bays Thursday.
Additional 25 kt gusts will be possible behind the cold frontal
passage into Thursday night. Wave heights on the ocean remain
5-7 ft during this timeframe as well.

&&

.HYDROLOGY...
No hydrologic impacts are expected through next week.

&&

.TIDES/COASTAL FLOODING...
A Coastal Flood Advisory remains in effect for the south shore
back bays of Nassau county for the early Tuesday morning high
tide cycle.

A strengthening easterly flow ahead of an approaching storm system
Monday afternoon and night, with near gale-force gusts, will produce
a storm surge of 2-3 ft. This will bring the potential for
minor coastal flooding along vulnerable western Sound, NY/NJ
Harbor, western Great South Bay, and Jamaica Bay communities
with the Mon night/Tue AM high tides. The best chance at this
time to exceed these benchmarks will be across the south shore
back bays of Nassau county, where an advisory remains in effect.
These could be expanded upon in the next 24h with either
advisories or statements, but confidence is too low at this time
to do so. Fortunately astronomical tides are running low, and a
surge of 2-3 ft is needed just for minor flood thresholds to be
reached.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 7 PM this evening to 10 AM EST
     Tuesday for CTZ005>012.
NY...Winter Weather Advisory from 7 PM this evening to 10 AM EST
     Tuesday for NYZ068>071.
     Winter Storm Watch from this afternoon through Tuesday
     afternoon for NYZ067.
     Coastal Flood Advisory from 1 AM to 4 AM EST Tuesday for
     NYZ179.
NJ...Winter Weather Advisory from 7 PM this evening to 10 AM EST
     Tuesday for NJZ002-004-103>105-107.
MARINE...Small Craft Advisory until 4 AM EST early this morning for
     ANZ350-353-355.
     Gale Watch from this evening through late tonight for ANZ350-
     353-355.

&&

SYNOPSIS...DBR/DW/MW
NEAR TERM...BG/DBR/DW
SHORT TERM...DBR
LONG TERM...MW
AVIATION...BG
MARINE...BG/DBR/MW
HYDROLOGY...DBR/MW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 26, 6:15 PM EST, 9 hours 42 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service New York NY
615 PM EST Sun Feb 26 2023

CTZ005>012-NJZ002-004-103>105-107-NYZ068>071-272130-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Western Bergen-Eastern Bergen-Western Essex-
Western Union-Putnam-Rockland-Northern Westchester-
Southern Westchester-
615 PM EST Sun Feb 26 2023

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM MONDAY TO 10 AM EST
TUESDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NJZ006-106-108-NYZ072>075-078>081-176>178-272130-
Hudson-Eastern Essex-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-
615 PM EST Sun Feb 26 2023

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A winter storm will impact the region late Monday into Tuesday,
bringing the potential of an accumulating snowfall. Highest amounts
are currently expected in the lower Hudson Valley and southern
Connecticut, with lesser amounts along the coast, particularly for
NYC and Long Island, where snow is expected to mix with or changeover
to rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ179-272130-
Southern Nassau-
615 PM EST Sun Feb 26 2023

...COASTAL FLOOD ADVISORY IN EFFECT FROM 1 AM TO 4 AM EST TUESDAY...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

A winter storm will impact the region late Monday into Tuesday,
bringing the potential of an accumulating snowfall. Highest amounts
are currently expected in the lower Hudson Valley and southern
Connecticut, with lesser amounts along the coast, particularly for
NYC and Long Island, where snow is expected to mix with or
changeover to rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-272130-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
615 PM EST Sun Feb 26 2023

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-272130-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
615 PM EST Sun Feb 26 2023

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ067-272130-
Orange-
615 PM EST Sun Feb 26 2023

...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 3:46 AM ESTWinter Storm WarningOKXOrange, Putnam, Rockland, Westchester29 hr
Feb 27, 3:57 AM ESTSmall Craft AdvisoryOKX4 days

Nearby

Gale Warnings in New York, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.